The page below is a sample from the LabCE course Immune Hemolytic Anemias. Access the complete course and earn ASCLS P.A.C.E.-approved continuing education credits by subscribing online.

Learn more about Immune Hemolytic Anemias (online CE course) »
How to Subscribe
MLS & MLT Comprehensive CE Package
Includes 94 CE courses, most popular
$95 Add to cart
Pick Your Courses
Up to 8 CE hours
$50 Add to cart
Individual course$20 Add to cart

Case Study Two

A hospitalized 45-year-old male complains of generalized aches and fatigue. He is currently receiving high-dose intravenous penicillin to fight an infection. A CBC and bilirubin are ordered. The hemoglobin result is 8.1 g/dL (Reference interval 13.5-18.0 g/dL) and the bilirubin is slightly elevated.

As penicillin is a medication that can be associated with drug-induced autoimmune hemolytic anemia via the drug-adsorption mechanism, what test would be helpful to ascertain if there is an immune reaction causing decreased red blood cell survival?
Consider how you would answer this question before proceeding to the next page.